MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD 12/14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Necrosis (1971); Pain (1994); Scar Tissue (2060); Joint Dislocation (2374); Osteopenia/ Osteoporosis (2651); Subluxation (4525); Metal Related Pathology (4530); Muscle/Tendon Damage (4532)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: part: 00875101136, lot: 61366022, liner neutral 36 mm i.D.Size jj.Part: 00875705401, lot: 31550463, shell with cluster holes porous 54 mm o.D.Size jj.Part: 00784800200, lot: 60825905, modular neck k 12/14 neck taper.Part: 00771300900, lot: 61574041, modular femoral stem press-fit size 9.Multiple mdr reports were filed for this event, please see associated reports: 0002648920-2021-00347, 0001822565-2021-02983, 0001822565-2021-02984, and 0001822565-2021-02985.
 
Event or Problem Description
It was reported that the patient underwent a right hip arthroplasty and subsequently was revised 9 years later due instability, subluxation and dislocation and pain.Elevated metal ions were noted.During the revision the surgeon was unable to remove neck from taper, and elected to retain stem as it was cold-welded.All other components revised.Attempts have been made and no further information has been provided.
 
Event or Problem Description
It was reported that the patient underwent a right hip arthroplasty revision to address pain, instability, subluxation and dislocation approximately nine (9) years post-operatively.During the revision the surgeon was unable to remove neck from taper, and elected to retain stem as it was cold-welded.All other components were revised.Initial operative notes noted no intraoperative complications.Revision operative notes identified brownish colored fluid in the joint and the hip was found to be dislocated when the capsule was opened.The head, shell and liner were removed and some significant anterior wall bone loss was noted.The neck could not be disassociated from the stem and neither were revised.No intraoperative complications relevant to the reported event were identified.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Medical records received were received and confirmed the patient had a tendon tear, elevated metal ions as well as brownish fluid and necrosis in the joint.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMORAL HEAD 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12627830
Report Number0002648920-2021-00346
Device Sequence Number16467924
Product Code LPH
UDI-Device Identifier00889024144729
UDI-Public(01)00889024144729(17)201031(10)61543434
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number00801803602
Device Lot Number61543434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer12/27/2021
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale